long term effects of serotonin syndrome

Answers

2 Answers

I had serotonin syndrome after being given Zyvox while on 40 mg of Paxil six years ago. What are long term effects? I still do not feel like myself.

Well

Paxil
I am not aware of any long term affects from seratonin syndrome. As a result, however, you probably got off all the Meds that could help. Not feeling well may be related to undertreated anxiety but not due to brain damage from seratonin syndrome. Sleeping well? Panic attacks, sad? Low energy? It could be the same issues for which u were taking the Meds 6 years ago. Good luc but care if not get
Sign Up

Get personalized answers from doctors!

1 Answers
Dr. Patrick Tapia answered:

Given Lexapro 5mg (only med), afraid of serotonin syndrome. Many symptoms of SS are the same as the listed side effects for lexapro. How do u tell?

Temperature

Side_effect
You are conceptualizing it right although there is the issue of magnitude. Also, the incidence of serotonin syndrome being quite low. An important issue that occurs in serotonin syndrome is the disruption in thermoregulation resulting in very elevated body temperatures. This is not commonly seen as a side effect to Lexapro. I would talk with your prescribing doctor about your concerns!
Sign Up

Get personalized answers from doctors!

Related to long term effects of serotonin syndrome:
1 Answers

Could you please explain a little about serotonin syndrome?

SEROTONIN SYNDROME

Serotonin
Serotonin syndrome happens when medications like SSRI like Zoloft , Celexa are taken along with medications like Tramadol. The excess serotonin activity produces a spectrum of specific symptoms including cognitive, autonomic, and somatic effects. The symptoms may range from barely perceptible to fatal.
Sign Up

Get personalized answers from doctors!

2 Answers
1 Doctor agrees
11202683x1386632249

If you had bout of serotonin syndrome that got better in time wo stopping meds could it have been due to body downregulating # serotonin receptors so?

Not likely.

Serotonin
Serotonin syndrome is difficult to diagnose and mimics many other side effects and syndromes. It is a rare event and most often seen with combinations of drugs that each individually increase serotonin availability such as SSRIs + MAOIs, SSRIs + tryptophan, etc.
Sign Up

Get personalized answers from doctors!

Related to long term effects of serotonin syndrome:
2 Answers

Can using Nuvigil and Pristiq cause Serotonin Syndrome? I have symptoms AFTER weaning off of Pristiq. Could this be anxiety from weaning off?

Suspect weaning

Anxiety
Nuvigil is not a serotoninergic agent, so you won't have serotonin syndrome in combining it with Pristiq. I suspect you are having some discontinuation symptoms as a result of tapering off Pristiq. These usually include lightheadedness, balance problems, malaise, strange sensations when you turn your head, maybe some gastrointestinal side effects, etc.
Sign Up

Get personalized answers from doctors!

2 Answers
2 Doctor agrees
10075023x1386630600 11996614x1386638928
Dr. Joseph Accurso answered:

Does a serum prolactin level test show your serotonin level 2 can i get serotonin syndrome from 10mg a nite of amitriptyline when it not 1st time used?

Serum prolactin test

Serotonin_syndrome
measures prolactin, not serotonin. Serotonin syndrome usually is caused by a combination of medicines, not just one. Please see this link for very helpful information including a list of drugs to compare to those you are taking. http://www.mayoclinic.com/health/serotonin-syndrome/DS00860
Sign Up

Get personalized answers from doctors!

Related to long term effects of serotonin syndrome:
2 Answers
2 Doctor agrees
11202683x1386632249 12515014x1386639161
Dr. Qamar Khan answered:

I take one 50 mg. ultram morning & afternoon daily along with 25 mg phenegren together 3 months now. Am I at risk for Serotonin syndrome?

Not Probable

Serotonin
Generally Serotonin Syndrome with tramadol is associated with various psychiatric/depression medications however not associated with phenergan. Phenergan may however increase or decrease tramadol metabolite which can result in increased risk of side effects like sedation, respiratory depression or even seizures.
Sign Up

Get personalized answers from doctors!

Related to long term effects of serotonin syndrome:
1 Answers
2 Answers
Dr. Alan H. Ali answered:

Serotonin Syndrome? Hi, I have been on Xoloft for OCD for about a year with a dosage of 25mg. A few days ago my dosage wasdoubled to 50mg. I have noticed for the past day or two, I have been more restless, figgity, and have been way more hyper. I have bee

Serotonin syndrome?

Open-uri20130124-15056-1o968ta
Not likely at this low dose of Zoloft, unless taking other medications or supplements that raise your Serotonin level. More likely side-effect on higher Zoloft dose. Please review with your prescribing Doc.
Sign Up

Get personalized answers from doctors!

1 Answers
2 Doctor agrees
12242448x1386635386 12372400x1386634597
Dr. Austina Cho answered:

Can you get serotonin syndrome from long term zoloft use?

Combo or high dose

Serotonin_syndrome
Serotonin syndrome is too much serotonin in the brain. If you have tolerated Zoloft for a long time, than your chances of developing the syndrome are low, unless your dose was increased or another med added. Other psychotropics, pain meds (e.g. Ultram), migraine meds (triptans), HIV meds, stimulants & hallucinogens w/ Zoloft can raise the risk. Inform your doctor of all the meds you're taking.
Sign Up

Get personalized answers from doctors!

Sign up to see more